My doctor prescribed Calcitriol capsules @ 6 weeks ago for softening of my bones due to Vitamin D deficiency. Since my kidney function is around 35%, I am assuming this is the cause of the bone condition. Since I have been taking Calcitriol, I have experienced severe pain in my spine, right hip with pain radiating down my right leg. It has been the only change in my medicine. This pain is affecting my quality of life. I also experience pain in my stomach. Can this be caused by this drug and is there anything else one can take for vitamin d deficiency?
Here is a list of possible side effects for you to evaluate:
Calcitriol side effects
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using calcitriol and call your doctor at once if you have a serious side effect such as:
weakness, headache, drowsiness;
nausea, vomiting, stomach pain, constipation;
loss of appetite;
dry mouth, increased thirst;
metallic taste in your mouth;
urinating more than usual;
fast, slow, or uneven heart rate;
changes in behavior;
muscle pain, bone pain, muscle weakness, loss of height;
slow growth (in a child taking calcitriol); or
severe pain in your upper stomach spreading to your back.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
I believe you should tal to your Dr. and inform him / her what you are experiencing, I also hope you get well soon and it is nothing too serious.-
All the best and take care.-
Wow! I have been on calcitriol too, as I lost my para thyroid glands that control calcium uptake in the body. I have had pain in my legs, back, and stomach, also. I assumed it was the RA it makes you begin to really think about how things are effecting you, thanks for bringing this to my attention.
I will try to be more aware.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Sep 2009 • 2 answers
Vitamin D Deficiency - My vitamin d test came back with a reading of <4, my doctor wants me to take?
Posted 11 Nov 2009 • 2 answers
Posted 17 Jan 2011 • 3 answers
Posted 20 Jun 2012 • 2 answers
Vitamin D Deficiency - I had low levels of the vitamin D, 25 hydroxy, 9ng/mL in D3 and D, D2 was at?
Posted 10 Jun 2016 • 0 answers